I've had episodes before, but it's usually been more self-destructive, cutting, yelling, throwing/hitting things, maybe going on a cleaning or shopping spree, or getting angry at someone.
But Saturday night, I was starting to feel agitated and restless again. I walked out of the house without a word, barefoot and in nothing but shorts and a t-shirt in below-zero weather as it was snowing heavily, got into my car, and started speeding around town. I wound up on the highway, thinking I was going to go back to the city where my ex was living and yell at him, or else maybe jump/drive off a bridge or cliff.
I knew I had been agitated, so I'd taken 0.5 mg klonopin, and eventually something kicked in and I turned around and came back home. I'd been gone for about half an hour. I got stuck in the snow, and my roommate came out to find me, barefoot and freezing, trying to push my car into the parking spot. She called her friend over, and they gave me another 1 mg of klonopin before getting me to the hospital.
I wasn't admitted because I refused, and I promised I wouldn't kill or hurt myself. The klonopin was really setting in at this point. I can't remember much about the hospital visit or anything afterwards, but I have been completely depressed, humiliated, and tremendously frightened ever since. Nothing like this has ever happened before. I think it might be related to me drinking more than I should, or not taking my Lithium as regularly as I should.
I saw a psychologist today and filled an old prescription for Wellbutrin. Didn't go to work today, but I think I will go back tomorrow, just to be out of the house. So... here are my questions:
1. What am I supposed to do if I start to feel agitated, like an episode is about to happen?
2. Has anyone taken Wellbutrin with Lithium? Any side effects or anything I should know about?
3. I was experiencing a lot of myoclonic jerks in the hours leading up to my episode--anyone else get that?
4. I could really use some hugs and support. I am really frightened by what happened this weekend. It did not feel like myself, and I am so lucky that I didn't die or get injured or in trouble with the law.
Thank you so much. This is my first post here, and I hope I can get some answers and/or support.
Yes the best thing to do is work closely with a psychiatrist as regards follow up and they can see how to properly adjust and/or change your medications. Lithium is of course a highly effective mood stabilizer but any medication has to taken specifically as prescribed to work. Wellbutrin is the anti-depressent the least likely to cause mood changes in a person with bipolar. Its really hard to say what might have caused myoclonic jerks but alcohol can interact with lithium (as well as other medications) so its best avoided. Its best to think back exactly how the episode occurred and if you had awareness the whole time of what was going on so your psychiatrist will know how to follow up and also rule out any other potential causes as well in addition to psychiatric (both can occur at the same time). I myself when I first started treatment when there weren't many effective options as there are now had occasional episodes like that when I was psychotic but they can occur during extreme mood changes as well. You do have our support and concern but joining a support group would certainly be of help to discuss specifics of coping strategies and other concerns.
First, I'd like to say that I am so glad that nothing bad happened to you during that episode! Alcohol is something that you probably need to totally stay away from. I know that I can't drink at all, it really screws with my head. I miss it a lot, and feel really sad if i go out with friends and they all order a nice drink, and I can't, but I can't pay the price of what it does to my head, and consequently my behavior and then mood.
When you are on lithium, it is very important to not miss any doses in order to keep the blood level up to the proper level. Even missing one dose can throw you off for a day or two. Having Bipolar Disorder takes a bit of structure in order to stay stable, but it pays off in the end. Things like taking meds at the same time everyday, trying to get to bed and wake up at the same time everyday--even on weekends-helps. We thrive on structure, but some of us don't know that because we have never tried it.We like to stay up until the wee hours of the night and then sleep late in the morning and the next night try to get to bed early. Our bodies don't like that. Our bodies respond to a regulate sleep/ wake cycle, even if we can't sleep, our bodies need to rest and not be up on the computer, or drawing, or writing or whatever we do at that hour of 3 am. My suggestion to you is to try to build a little schedule for your self and see if you don't have less anxiety and don't do better. good luck!
Well, I have taken Wellbutrin and Lithium together before, and I didn't really notice anything out of the ordinary. I am also cyclothemic instead of bipolar, so I don't know if that would have any difference. Lithium was a miracle in disguise for me; I absolutely HATE needles, but it helped me so much. Wellbutrin is also very nice (I'm still on it). The combination, for me, was perfect.
I wish you luck!
I have recently been dx'ed with Bi-polar disease. I am on 40 mgs of paxil and 200mgs of lamictal. my short memory loss was terrible until I started and my memory got better. This past weekend I had a terrble episode. I almost went to the emergency room , but my brother lives with me and was able to calm me down by talking and a massage. Went to psych today and he just increased my dose. I have chronic diseases and am on oxycontin andpercocet and 13 other meds. It is quite frightening. Just try to hang in there, and keep talking and writing your feelings, his, lows and learn whatever you can about this disabling illness
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.